Publications

An equation-type approach for the numerical solution of the partial differential equations governing transport phenomena in porous media

Bibliography:

S. Sun, A. Salama, and M. F. El-Amin, “An equation-type approach for the numerical solution of the partial differential equations governing transport phenomena in porous media,” In: Procedia Computer Science, Volume 9, 2012, Pages 661–669, Proceedings of ICCS 2012 (International Conference on Computational Science), June 4-6, 2012, Omaha, Nebraska, USA. | URL: http://dx.doi.org/10.1016/j.procs.2012.04.071

Authors:

S. Sun, A. Salama, and M. F. El-Amin

Keywords:

Transport in porous media; Numerical Methods; Finite difference; Equation Approach

Year:

2012

Abstract:

A new technique for the numerical solution of the partial differential equations governing transport phenomena in porous media is introduced. In this technique, the governing equations as depicted from the physics of the problem are used without extra manipulations. In other words, there is no need to reduce the number of governing equations by some sort of mathematical manipulations. This technique enables the separation of the physics part of the problem and the solver part, which makes coding more robust and could be used in several other applications with little or no modifications (e.g., multi-phase flow in porous media). In this method, one abandons the need to construct the coefficient matrix for the pressure equation. Alternatively, the coefficients are automatically generated within the solver routine. We show examples of using this technique to solving several flow problems in porous media.

ISSN:

see paper